Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 18, NWS New Orleans, LA

April 14, 2007Walthall County, Mississippi; Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 14, 2007, 9:48 AM CDT for Walthall County, Mississippi; Washington Parish, Louisiana. It was in force for 12 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2007, 9:48 AM CDT (14:48 UTC)
Expired
Apr 14, 2007, 10:00 AM CDT
In force
12 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Washington Parish, LA, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Apr 14, 10:05 AM CDTTSTM WND DMG8 S Columbia, MSTREES DOWN NEAR PINEBUR 8 MILES SOUTH OF COLUMBIA. POSSIBLE TORNADO.
Apr 14, 10:10 AM CDTFUNNEL CLOUD9 Se Columbia, MSMULTIPLE REPORTS NEAR THE MARION/LAMAR COUNTY LINE.
Apr 14, 10:10 AM CDTTSTM WND DMG9 Se Columbia, MSSEVERAL TREES WERE BLOWN DOWN OFF COUNTY LINE RD NEAR LITTLE CREEK, POSSIBLE TORNADO.
Apr 14, 10:10 AM CDTTORNADO 09 Se Columbia, MSBRIEF EF0 TORNADO DOWNED SOME TREES AND SNAPPED MANY LIMBS. DAMAGE OCCURRED IN THE PINEBUR COMMUNITY OFF COUNTY LINE RD JUST ON THE MARION CO SIDE. PATH LENGTH WAS 1/4 MILE AND ONLY ABOUT 30 YDS WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 7:11 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 141447
TORLIX
LAC117-MSC147-141500-
/O.NEW.KLIX.TO.W.0018.070414T1448Z-070414T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 AM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1000 AM CDT

* AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DEXTER...OR
  ABOUT 17 MILES NORTHEAST OF FRANKLINTON...MOVING EAST AT 35 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA.

LAT...LON 3114 9010 3097 9005 3104 8967 3124 8973

$$
1 follow-up statement
000 
WWUS54 KLIX 141503
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1002 AM CDT SAT APR 14 2007

LAC117-MSC147-141512-
/O.EXP.KLIX.TO.W.0018.000000T0000Z-070414T1500Z/
WASHINGTON LA-WALTHALL MS-
1002 AM CDT SAT APR 14 2007

...THE TORNADO WARNING FOR WALTHALL COUNTY...AND WASHINGTON PARISH
EXPIRED AT 1000 AM CDT...

THE STORM THAT PROMPTED THE WARNING HAD MOVED OUT OF WALTHALL COUNTY 
AND WASHINGTON PARISH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT 
SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI.

LAT...LON 3114 9010 3097 9005 3104 8967 3124 8973

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 4:33 AM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 14, 4:33 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 AM CDT SAT APR 14 2007

.DISCUSSION...
LATEST INFRARED/WATER VAPOR IMAGERY CONTINUE TO SHOW THE MAIN
TROUGH AXIS FROM MINNESOTA TO NEW MEXICO WITH A DISTURBANCE OVER
NORTH CENTRAL OKLAHOMA. ISOTACH ANALYSIS SHOWED THE JET MAX OF 110
TO 130 KNOTS NORTH CENTRAL TEXAS TO SOUTHWEST MISSOURI AND ANOTHER
JET STREAK FROM CENTRAL TEXAS EAST ALONG THE GULF COAST TO
FLORIDA. CONVECTION WAS LOCATED FROM SOUTHEAST TEXAS ACROSS NORTH
LOUISIANA TO NORTH MISSISSIPPI...MAINLY WHERE THE JETS DIVERGE.
SURFACE ANALYSIS REVEALED A 1005MB LOW WITH MID 60S DEWPOINTS AS
FAR NORTH AS INTERSTATE 20. VAD WIND PROFILE SHOWED SSW WINDS AT
45 KNOTS AT 5KFT. CONVECTION CONTINUE TO MOVE SLIGHTLY AWAY FROM
THE UPPER LEVEL DISTURBANCE AND COOLER TEMPERATURE ALOFT.
EXPECTING THIS LINE TO MOVE EAST THIS MORNING...WILL MAINTAIN
SEVERE WORDING IN NORTH HALF ZONES FOR NOW. MODEL SOUNDINGS SHOWED STM
HEL AROUND 500 M2/S2 06Z SAT DESCENDING TO 300 M2/S2 12Z THIS
MORNING AS LOW LEVEL WINDS BECOME MORE SOUTHWESTERLY. AS THE
TROUGH MOVES EAST...CONVECTION WILL RESIDE ALONG THE SURFACE
BOUNDARY WITH THE MAIN THREAT DAMAGING WINDS...HEAVY RAINFALL IN A
SHORT TIME PERIOD AND AN ISOLATED TORNADO OR TWO. STRONG COLD AIR
ADVECTION WILL FOLLOW LATE THIS AFTERNOON AND CONTINUE THROUGH
SUNDAY. ANOTHER SYSTEM WILL APPROACH THE AREA TUESDAY THROUGH
WEDNESDAY. WILL MAINTAIN SCA TODAY THROUGH NOON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  45  68  39 /  80  30  10   0
BTR  75  46  68  42 /  80  20   0   0
MSY  77  52  67  49 /  80  20  10   0
GPT  77  50  68  40 /  80  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM.

&&
Hazardous weather outlook, Apr 14, 6:57 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CDT SAT APR 14 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-141700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
657 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG THUNDERSTORMS OVER CENTRAL LOUISIANA WILL MOVE
ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE
ATCHAFALAYA BASIN AND EXTREME SOUTHWEST MISSISSIPPI THIS MORNING.
THE PRIMARY THREAT WILL BE MARGINALLY SEVERE WIND GUSTS NEAR 50
MPH AND POSSIBLY SOME SMALL HAIL.

A REGENERATION OF STORMS IS EXPECTED AROUND NOON. A MODERATE RISK
OF SEVERE THUNDERSTORMS WAS INDICATED BY THE STORM PREDICTION
CENTER FOR LATE THIS MORNING GENERALLY EAST OF I-55...INCLUDING
AREAS AROUND LAKE PONTCHARTRAIN AND MISSISSIPPI COAST. THE PRIMARY
THREAT WILL BE DAMAGING WIND GUSTS OF 45 TO 60 MPH AND POSSIBLY
HAIL RANGING FROM PEA TO QUARTER SIZES FROM THE STRONGEST STORMS.
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY
THESE STORMS THROUGH THIS AFTERNOON.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH NOON SUNDAY.
OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED SUNDAY AFTERNOON
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING THROUGH
THIS AFTERNOON. FIRST RESPONDERS AND EMERGENCY MANAGERS SHOULD
CLOSELY MONITOR WEATHER TRENDS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 12:14 PM CDTSpecial Marine WarningLIX31 min
Apr 14, 6:45 PM CDTSpecial Marine WarningLIX60 min

Nearby

Tornado Warnings in Mississippi, 2007Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.